Latest Blog Article: ICN E-Newsletter - October 24, 2014 - New IC Treatment Guidelines Released, Clinical Trial, Research & Clinic News
Results 1 to 9 of 9
  1. #1
    ICN Member
    Join Date
    Aug 2010
    Posts
    50

    Bioidentical Estriol Vaginal Cream

    New problem - I started using estriol vaginal cream 2 x per week approx 1 yr ago and it helped my bladder so much I haven't had a uti since. Now since Dec everytime I use it I get a yeast infection. I have replaced it twice thinking it must have gone bad or something but that is not the case. Has anyone else had this happen. I am so upset because it was helping my bladder so much but having a horrid yeast infection isn't worth it.
    Cindy

  2. #2
    ICN Member
    Join Date
    Aug 2008
    Location
    Raleigh, North Carolina
    Posts
    99

    I'm in the same boat

    I have been trying all kinds of brands of estriol creams. Products I have tried so far are estrace, premarin, compounded estriol and vagifem. All of them have caused me horrible pain, and either the vagifem or compounded estriol caused me to have a yeast infection. I just don't know which one. I was pulled of vagifem and prescribed compounded estriol to help stop the pain. I used both products in the same week. I'm currently waiting for a test kit that contain 4 different bases from my pharmacy. I'm hoping one will work, but they seem to think I'm allergic to estrogen. I asked the pharmacist if a yeast infection was a common side effect of the cream, she stated that is was not. I have noticed that I have been eating a lot of wheat. Maybe the wheat has some role in this saga.
    Diagnosis: Endometriosis, IC, PID, PCS, PFD, PN/PNE, VV, fibro, Pelvic Adhesions, DDD, Hysterectomy at a young age. Unable to take estrogen, causes pain—extremely bad pain.

    Thankful: For all the support and comfort I receive on this site.

  3. #3
    ICN Member KatieB's Avatar
    Join Date
    Oct 2010
    Location
    Texas
    Posts
    675
    I've been using Vagifem since Oct but I can't say that it's helped my bladder or hurt my bladder. I know I haven't had a yeast infection. But so far the results are just flatline.
    Katie-46 yr old female dx'd with IC after 15 years of symptoms off and on long term antibiotic use, GERD,IBS and now IC diet, gallbladder removed, endometrial ablation w/tubes tied
    Lexapro-20 mg
    Aciphex
    Ambien-as needed
    Percocet-7.5 up to 3 per day as needed
    Valium-10 mg x2 per day
    Phenergan-1 at night
    Prelief w/everything
    Now recovering from acute pancreatitis

    Currents treatments that help somewhat:
    Heating pad
    Hot baths
    Ice
    Being VERY still while lying down with legs elevated

  4. #4
    ICN Member Flowerchild's Avatar
    Join Date
    Jan 2003
    Location
    N.C.
    Posts
    132
    Thingone...it may be an ingredient in the formula. I discovered that anything with propylene glycol make me flare big time. I realized this when my uro dr.ordered Miralax do to chronic constipation. It's in many,many drugs & creams. Just a thought. I use Evamist for my estrogen but haven't found a topical cream yet.

  5. #5
    ICN Member NancyB's Avatar
    Join Date
    Apr 2000
    Posts
    459
    Dear Cindy Lou -

    I am not able to use the estradiol or estriol creams vaginally because it causes me pain, so I rub it into my abdomen. Make sure you don't keep rubbing until it is dry. It needs to be a little bit sticky and let it set for and hour or so until it soaks in. I use it twice a week, the same as the Rx calls for, and you use the same amount.

    Hope this is helpful.

    NancyB

  6. #6
    ICN Member
    Join Date
    Jun 2006
    Location
    Louisiana USA
    Posts
    726
    I use Estrace Cream three times a week, a 2 gram dose each time. Have been using this going on 3 years now with no ill effects. My Uro told me last week that the urethra tube needs estrogen in order to combat UTIs. He said that oral HRT usually won't be enough to keep the bladder, urethra and vagina healthy, and that the cream delivers the hormone right where it's needed. I hope you find a solution soon.
    Cathy



    My sweet little doglet!

  7. #7
    ICN Member
    Join Date
    Aug 2008
    Location
    Raleigh, North Carolina
    Posts
    99

    Estrogen Cream

    Thanks for the info Flowerchild. I have been in horrible pain all week. I'm usually in bad pain, but this pain has been excruciating. I started trying bases for estrogen cream. This week I tried shea butter and olive oil vaginal cream base. It's hard to believe that cream placed on the labia can cause such pain. I stopped after three days and the pain has finally calming down. I have HP Base/Aquaphor 3ml, Emollient Cream Base 3ml, and Cosmetic HRT Base to try next. It will take a lot of courage for me to try them. It may be a week or two for this courage to come. Especially the one labeled cosmetic. I'll have to call the pharmacist and inquire about the ingredients in them.

    It's nice to converse with someone in this state. Wishing you well.
    Diagnosis: Endometriosis, IC, PID, PCS, PFD, PN/PNE, VV, fibro, Pelvic Adhesions, DDD, Hysterectomy at a young age. Unable to take estrogen, causes pain—extremely bad pain.

    Thankful: For all the support and comfort I receive on this site.

  8. #8
    ICN Member Snowden1's Avatar
    Join Date
    May 2009
    Location
    Carlisle, PA
    Posts
    1,350
    Hi,
    I have the same problem when I start any estrogen therapy. I am also exactly like flower child, I am allergic to propylene glycol and it will cause a MAJOR flare for me. I sometimes also feel like I have a yeast infection with the estrogen and then they put it under the microscope and nothing is there. So, I wonder if it is just doing something to the vaginal tissues while it starts to work. I really don't know. I just know that I have experienced what you are talking about. I am not taking hormones (all three) bioidentical -on my arms and thighs. The NP just upped the amount of progestrone so I hope this doesn't cause any problems she said it may have an anti-inflammatory property. I don't know. I am in major pain most of the time anyway so I really can't tell what is what. I have noticed that my wrinkling, dry skin on my arms looks better - I am hoping it is doing the same for my bladder.
    Teresa

    We are not HUMAN BEINGS going through a temporary SPIRITUAL EXPERIENCE. We are SPIRITUAL BEINGS going through a temporary HUMAN EXPERIENCE....so that we may become more SPIRITUAL.

  9. #9
    ICN Member
    Join Date
    Jun 2010
    Posts
    25
    I've just started using Ovestin cream. How long for those who found it to be helpful, did it take to see results? I'm hoping this is the answer, so far I've not had any problems, or allergic reactions. I'm sorry to hear some of you had. This is number god knows what of medicines I've tried. I'm really hoping for a result. I'll give it a month anyway before I move on, is that enough time?

    Currently also taking 100mg of Tegretol which I know can interfere with the Ovestin, but it's a low dose and I take it in the morning and the Ovestin at night. The Tegretol helps alot with frequency and urgency so I don't want to stop it.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •